Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 3, 2014, 2:48 PM EDT for 9 counties in Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 2:48 PM EDT (18:48 UTC)
- Expired
- Jul 3, 2014, 3:45 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 80 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:30 PM EDT | TSTM WND DMG | Mifflintown, PA | TREES DOWN ACROSS SEVERAL ROADS. |
| Jul 3, 3:51 PM EDT | TSTM WND DMG | Beavertown, PA | TREES AND WIRES DOWN. PEOPLE TRAPPED IN CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
773 WUUS51 KCTP 031848 SVRCTP PAC009-041-055-057-061-067-087-099-109-031945- /O.NEW.KCTP.SV.W.0069.140703T1848Z-140703T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT THU JUL 3 2014 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA... CENTRAL MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA... NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA... SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA... SOUTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA... NORTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA... NORTHEASTERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA... SOUTHWESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA... JUNIATA COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 345 PM EDT * AT 248 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR MOUNT UNION TO NEAR BREEZEWOOD...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LEWISTOWN...SHIPPENSBURG...BREEZEWOOD...MOUNT UNION...HONEY GROVE...HARRISONVILLE...MCALISTERVILLE...MCCLURE...SPRUCE HILL... STRODES MILLS...BEAVER SPRINGS...JUNIATA TERRACE...CRYSTAL SPRINGS...WATERFALL...MEXICO...ROCKHILL FURNACE...WELLS TANNERY... FORT LITTLETON...EAST RUTHERFORD AND VALLEY-HI. THIS INCLUDES THE FOLLOWING INTERSTATES... INTERSTATE 70 BETWEEN MILE MARKERS 147 AND 153. THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 211. INTERSTATE 81 BETWEEN MILE MARKERS 24 AND 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3990 7839 4049 7783 4078 7714 4001 7752 TIME...MOT...LOC 1848Z 263DEG 17KT 4045 7780 3997 7825 $$ LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:13 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 3, 1:13 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 113 PM EDT THU JUL 3 2014 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL INTERACT WITH A PLUME OF DEEP MOISTURE TO THE NORTH OF HURRICANE ARTHUR TO FUEL THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT. HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. ACTIVITY IS FIRING NOW IN THE BROAD CONVERGENCE/SURFACE FRONTAL ZONE. MESO ANAL SHOWS MUCAPE EXCEEDING 2000J WITH STRONG DEEP LAYER SHEAR CENTERED OVER THE NORTH CENTRAL MOUNTAINS. MID LEVEL LAPSE RATES ARE MODEST BUT HEATING IS STRONG IN THE RIBBON OF ELEVATED PWATS...CONTRIBUTING TO THE STRONG INSTABILITY. EXPECT ACTIVITY TO CONTINUE TO FIRE AND SPREAD EAST IN RESPONSE TO FALLING HEIGHTS AND THE APPROACH OF A ROBUST JET ENTRANCE REGION/UPPER DIVERGENCE MOVING THROUGH THE LOWER LAKES TOWARD THE LOCAL AREA. THE ADDED THREAT TO TODAY'S STORMS WILL BE AN ENHANCED POTENTIAL FOR FLASH FLOODING FROM NEWD MOVING/TRAINING THUNDERSTORMS. LOCALIZED RAINFALL OF UP TO 2 INCHES IN LESS THAN AN HOUR COULD EASILY OCCUR ACROSS PARTS OF CENTRAL AND EASTERN PA...ALTHOUGH BASIN AVERAGE AMOUNTS WILL BE OBVIOUSLY MUCH LOWER AND GENERALLY BETWEEN 4 AND 8 TENTHS OF AN INCH BY DUSK. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE EASTERN HALF OF OUR CWA BEGINNING AT 17Z TODAY...AND CONTINUING UNTIL 01Z FOR MUCH OF THE REGION /EXCEPT FOR THE FAR SE WHERE THE WATCH EXPIRES AT 04Z FRIDAY. HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE MUCH MORE COMFORTABLE MID 70S ACROSS THE NW MTNS...TO THE MID AND UPPER 80S ACROSS THE SOUTHERN AND EASTERN VALLEYS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... IMPROVING CONDITIONS WILL DEVELOP FOR LATER TODAY /ACROSS THE WEST/...AND LATE TONIGHT IN THE FAR EAST THU INTO FRIDAY AS THE FRONT EDGES EAST OF THE CWA. HOWEVER...SOME SOME SHOWERS SHOULD LINGER ACROSS THE FAR EAST AFTER MIDNIGHT TONIGHT. COOLER AIR MOVING INTO THE REGION TONIGHT ON A 4-8 KT WNWRLY BREEZE SHOULD BE ACCOMPANIED BY A FAIR AMOUNT OF CLOUDS...SO FOG SHOULD BE ON THE PATCHY LIGHT SIDE IN MOST PLACES. LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS THE NW MTNS...TO MID AND UPPER 60S ACROSS THE CENTRAL AND LOWER SUSQ VALLEY. INDEPENDENCE DAY SHOULD SHINE IN ALL OF IT/S GLORY THANKS TO A LARGE AREA OF HIGH PRESSURE BUILDING IN AND PROVIDING INCREASING SUNSHINE BUT DECREASING /AND VERY REFRESHING/ DEWPOINTS IN THE 40S NW AND 50S ACROSS THE SE. AFTERNOON HIGH TEMPS WILL BE IN THE LOWER TO MID 70S ACROSS THE NORTHERN AND WESTERN MTNS...AND UPPER 70S IN THE SE. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... WILL HAVE TO MONITOR THE AMOUNT OF CLDS FOR FRIDAY NIGHT INTO SAT...GETTING CONCERN ABOUT HOW MUCH COOL AIR IS ADVECTED SE ACROSS THE LAKES. EXPECT A NICE DAY ON SUNDAY. WENT WITH LOW CHC POPS ACROSS THE NORTH ON MONDAY...THEN ALL AREAS FOR TUE INTO WED...AS EC AND OTHER MODELS HINT AT A WEAK FRONT DROPPING SOUTHWARD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... HUMID AIR REMAINS IN PLACE OVER THE AREA DAY WITH POTENTIAL REDUCTIONS DUE TO ADDITIONAL SHOWERS AND THUNDERSTORMS CURRENTLY BEGINNING TO FIRE OFF. ANY SITE THAT RECEIVES PRECIPITATION THIS AFTERNOON OR EARLY EVENING WILL HAVE AN ELEVATED CHANCE FOR LOW CLOUDS/PATCHY FOG TONIGHT INTO FRIDAY MORNING. OVERALL LOOK FOR IMPROVING CONDS TONIGHT WITH PREDOMINATELY VFR FLYING FRI INTO THE WEEKEND. OUTLOOK... FRI-EARLY SUN...VFR. LATE SUN-TUE...CHANCE REDUCTIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR PAZ028-036- 037-041-042-046-049>053-056-063-064. FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ057>059- 065-066. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT/MARTIN LONG TERM...LAMBERT/MARTIN AVIATION...COLBERT/LA CORTE
Hazardous weather outlook, Jul 3, 12:53 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1253 PM EDT THU JUL 3 2014 PAZ004-005-010-041700- WARREN-MCKEAN-ELK- 1253 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>027-034-035-045-041700- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-FULTON-SOUTHERN CLINTON- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-011-017-024-033-041700- POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1253 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-037-041-042-046-049>053-056-063-064-041700- JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-041700- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 1:47 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT THU JUL 3 2014
PAZ012-031815-
NORTHERN CLINTON PA-
147 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLINTON COUNTY...
AT 145 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KEATING...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RENOVO AND SOUTH RENOVO AROUND 150 PM EDT.
TAMARACK AROUND 200 PM EDT.
LAT...LON 4144 7759 4141 7757 4119 7788 4120 7790
4125 7790 4123 7792 4123 7794 4129 7804
4137 7799 4148 7789 4148 7760
TIME...MOT...LOC 1745Z 221DEG 43KT 4131 7791
STEINBUGLSpecial weather statement, Jul 3, 2:02 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 PM EDT THU JUL 3 2014 PAZ019-026-027-031845- MIFFLIN PA-SOUTHERN CENTRE PA-HUNTINGDON PA- 202 PM EDT THU JUL 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CENTRE COUNTY... AT 201 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PINE GROVE MILLS...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LEMONT AND HOUSERVILLE AROUND 210 PM EDT. BOALSBURG AROUND 220 PM EDT. BELLEFONTE...PLEASANT GAP...CENTRE HALL AND SEVEN MOUNTAINS AROUND 230 PM EDT. ZION...SPRING MILLS...POTTERS MILLS AND POE VALLEY STATE PARK AROUND 240 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SIGLERVILLE... UNIVERSITY PARK AIRPORT...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY MUSEUM AND PENNSYLVANIA STATE UNIVERSITY. THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 65 AND 83. LAT...LON 4065 7795 4082 7802 4099 7753 4074 7742 TIME...MOT...LOC 1801Z 251DEG 22KT 4076 7790 STEINBUGL
Special weather statement, Jul 3, 2:04 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
204 PM EDT THU JUL 3 2014
PAZ035-036-064-031900-
FRANKLIN PA-FULTON PA-ADAMS PA-
204 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SLEEPY CREEK...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MERCERSBURG AND CLAYLICK AROUND 210 PM EDT.
GREENCASTLE...ST. THOMAS AND MARION AROUND 220 PM EDT.
CHAMBERSBURG...GUILFORD...FAYETTEVILLE...MONT ALTO AND SCOTLAND
AROUND 230 PM EDT.
SHIPPENSBURG AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLIAMSON...UPTON...
LIBERTY MOUNTAIN RESORT...FAIRFIELD...ORRSTOWN...WHITETAIL SKI
AREA...QUINCY...PENN STATE MONT ALTO AND STATE LINE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 BETWEEN MILE MARKERS 169 AND 170.
INTERSTATE 81 BETWEEN MILE MARKERS 1 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3973 7821 3974 7821 4011 7759 3998 7746
3996 7746 3996 7744 3972 7722
TIME...MOT...LOC 1803Z 240DEG 49KT 3973 7804
MARTINSpecial weather statement, Jul 3, 2:14 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT THU JUL 3 2014
PAZ012-018-019-045-031900-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
NORTHERN CLINTON PA-
214 PM EDT THU JUL 3 2014
...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...
AT 213 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MONUMENT TO BELLEFONTE...AND MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MONUMENT AROUND 220 PM EDT.
ZION AND BALD EAGLE STATE PARK AROUND 230 PM EDT.
BLANCHARD AROUND 240 PM EDT.
LAMAR...MILL HALL AND MADISONBURG AROUND 250 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SNYDERTOWN...
LOGANTON...LOCK HAVEN UNIVERSITY...BEECH CREEK...HOWARD...UNIVERSITY
PARK AIRPORT...ORVISTON AND UNIONVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 80 BETWEEN MILE MARKERS 151 AND 186.
INTERSTATE 99 BETWEEN MILE MARKERS 78 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR SAYERS DAM...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4127 7743 4124 7739 4121 7731 4094 7728
4084 7787 4118 7789 4129 7743
TIME...MOT...LOC 1813Z 262DEG 21KT 4113 7780 4092 7778
STEINBUGLLocal storm report, Jul 3, 2:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
237 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG MARTINSBURG 40.31N 78.32W
07/03/2014 BLAIR PA 911 CALL CENTER
TREE LIMBS AND POWERLINES DOWN
&&
EVENT NUMBER CTP1400177
LA CORTESpecial weather statement, Jul 3, 2:39 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT THU JUL 3 2014
PAZ057-059-031915-
DAUPHIN PA-LEBANON PA-
239 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IS AFFECTING DAUPHIN AND LEBANON COUNTIES...
AT 238 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAWN...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAWN AROUND 240 PM EDT.
HERSHEY...PALMYRA...CAMPBELLTOWN...TIMBER HILLS AND MOUNT GRETNA
HEIGHTS AROUND 250 PM EDT.
CORNWALL AND QUENTIN AROUND 300 PM EDT.
LEBANON...ANNVILLE...PLEASANT HILL...SAND HILL...LEBANON SOUTH...
CLEONA...AVON...FREDERICKSBURG...HARPER TAVERN AND LICKDALE AROUND
310 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE AVON HEIGHTS...PENN
STATE COLLEGE OF MEDICINE...HERSHEY PARK...ONO...MOUNT GRETNA AND
JONESTOWN.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 251 AND 264.
INTERSTATE 78 BETWEEN MILE MARKERS 0 AND 4.
INTERSTATE 81 BETWEEN MILE MARKERS 81 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4039 7629 4024 7642 4020 7656 4019 7660
4017 7664 4016 7667 4019 7674 4051 7661
TIME...MOT...LOC 1838Z 204DEG 19KT 4023 7660
STEINBUGLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:18 PM EDT | Special Weather Statement | CTP | Northumberland | 27 min |
| Jul 3, 3:10 AM EDT | Flash Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more | 26 hr |
| Jul 3, 12:03 PM EDT | Special Weather Statement | CTP | Clearfield | 42 min |
| Jul 3, 12:47 PM EDT | Special Weather Statement | CTP | Clearfield | 43 min |
| Jul 3, 12:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 64 min |
| Jul 3, 1:13 PM EDT | Special Weather Statement | CTP | Cameron | 47 min |
| Jul 3, 1:15 PM EDT | Special Weather Statement | CTP | Blair | 60 min |
| Jul 3, 1:32 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin | 58 min |
| Jul 3, 1:36 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Jul 3, 1:47 PM EDT | Special Weather Statement | CTP | Clinton | 28 min |
| Jul 3, 2:02 PM EDT | Special Weather Statement | CTP | Centre | 43 min |
| Jul 3, 2:04 PM EDT | Special Weather Statement | CTP | Franklin | 56 min |
| Jul 3, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 67 min |
| Jul 3, 2:14 PM EDT | Special Weather Statement | CTP | Centre, Clinton | 46 min |
| Jul 3, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 54 min |
| Jul 3, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more | 63 min |
| Jul 3, 2:30 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Tioga | 60 min |
| Jul 3, 2:39 PM EDT | Special Weather Statement | CTP | Lebanon | 36 min |
| Jul 3, 3:00 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 48 min |
| Jul 3, 3:16 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more | 59 min |
| Jul 3, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 58 min |
| Jul 3, 3:34 PM EDT | Special Weather Statement | CTP | Cameron, Clearfield, Elk, McKean | 26 min |
| Jul 3, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 54 min |
| Jul 3, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Juniata, Mifflin, Montour, Northumberland and 3 more | 54 min |
| Jul 3, 4:14 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Sullivan | 46 min |
| Jul 3, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Snyder | 63 min |
| Jul 3, 4:36 PM EDT | Special Weather Statement | CTP | Dauphin | 24 min |
| Jul 3, 4:45 PM EDT | Special Weather Statement | CTP | Perry | 45 min |
| Jul 3, 5:11 PM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Northumberland, Schuylkill | 3 hr |
| Jul 3, 5:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 55 min |
| Jul 3, 5:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.